Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2005, 5:36 AM CDT for Benton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 5:36 AM CDT (10:36 UTC)
- Expired
- May 20, 2005, 6:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 201037 SVROHX TNC005-201100- /O.NEW.KOHX.SV.W.0114.050520T1036Z-050520T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 536 AM CDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CAMDEN * UNTIL 600 AM CDT * AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CAMDEN... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... CROSS SOUTHERN SECTIONS OF BENTON COUNTY BETWEEN NOW AND 600 AM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3614 8822 3593 8821 3585 8800 3608 8797 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:05 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 20, 3:05 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 AM CDT FRI MAY 20 2005 .DISCUSSION...THE ATMOSPHERE HAS WORKED US OVER...AND NOW IT IS READY TO RUMBLE AGAIN. STORMS WERE CONTINUING ACROSS NORTH MID TN TO THE PLATEAU...AND THE NEXT BATCH WAS MOVING ACROSS WEST KY TOWARD MID TN EARLY THIS MORNING. ATMOSPHERE OVER THE REGION REMAINS WARM AND MOIST WITH DEW POINTS IN THE LOW TO MID 60S. APPROACH OF STRONG SHORTWAVE AND FRONT SPELLS MORE TROUBLE FOR THE MID STATE. THUNDERSTORMS WILL BE LIKELY THROUGH THE MORNING WITH SOME SEVERE. RAIN COVERAGE WILL DIMINISH NORTHWEST TO SOUTHEAST DURING THE AFTERNOON...BUT ATMOSPHERE WILL REMAIN UNSTABLE AND CHAOTIC AS NUMEROUS BOUNDARIES AND DIFFERENTIAL HEATING KEEP CONVECTION GOING. DAMAGING WINDS AND HAIL WILL BE POSSIBLE THROUGH THE DAY. FORECAST SOUNDING ALSO SHOW LOW LCL ENVIRONMENT WITH POTENTIAL FOR STRONG LOCAL SCALE SRH. THEREFORE...ISOLATED TORNADOES ARE A POSSIBILITY. ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH DRY WX FOR SATURDAY THROUGH SUNDAY MORNING. ANOTHER FRONT WILL BRING SLIGHT RAIN CHANCES FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT. DRY WX AND SLIGHTLY COOLER CONDITIONS WILL PREVAIL THROUGH MIDWEEK. LATEST GFS MODEL BRINGS NEXT RAIN CHANCES INTO THE AREA THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 81 61 80 57 / 80 10 10 10 CLARKSVILLE 79 59 81 57 / 70 10 10 10 CROSSVILLE 73 55 75 53 / 100 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, May 20, 5:30 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 20 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE TODAY AND PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED TODAY. 19
In the hours before
Special weather statement, May 20, 12:11 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1211 AM CDT FRI MAY 20 2005 TNZ032-033-200540- OVERTON-PUTNAM- 1211 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND EASTERN PUTNAM COUNTY AND SOUTHERN OVERTON COUNTY THROUGH 1240 AM. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. END/ORCHANIAN
Special weather statement, May 20, 12:55 AM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1255 AM CDT FRI MAY 20 2005 TNZ066-200615- CUMBERLAND- 1255 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND SOUTHERN CUMBERLAND COUNTY THROUGH 1:15 AM CDT. LOCALLY HEAVY RAINS OF ABOUT THREE QUARTERS OF AN INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 35 MPH. END/ORCHANIAN
Special weather statement, May 20, 1:59 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 159 AM CDT FRI MAY 20 2005 TNZ066-200730- CUMBERLAND- 159 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND SOUTHERN CUMBERLAND COUNTY THROUGH 1:15 AM CDT. LOCALLY HEAVY RAINS OF ABOUT THREE QUARTERS OF AN INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 35 MPH. END/ORCHANIAN
Special weather statement, May 20, 2:07 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 207 AM CDT FRI MAY 20 2005 TNZ007-008-026>029-200800- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-TROUSDALE-WILSON- 207 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 9 AM CDT... STRONG THUNDERSTORMS CONTAINING SMALL HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH ROBERTSON AND SUMNER COUNTIES. THESE CLUSTERS OF THUNDERSTORMS WILL SLIDE SOUTH AND AFFECT CHEATHAM...DAVIDSON...WILSON AND TROUSDALE COUNTIES BY 3 AM CDT. LOCALLY HEAVY RAINS OF ABOUT A HALF INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| May 19, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 19, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 28 min |
| May 19, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 33 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 20, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 28 min |
| May 20, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 20, 5:11 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| May 20, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.